Article

Calcinosis Cutis in a Patient With Eosinophilia-Myalgia Syndrome: Case Report

Author and Disclosure Information

Eosinophilia-myalgia syndrome (EMS) often is a disabling disorder caused by the consumption of contaminated L-tryptophan. Affected patients present with an array of symptoms, including cutaneous manifestations, peripheral eosinophilia, myalgias, and long-term neurocognitive disability. This article is the first reported case of a patient with EMS who developed calcinosis cutis. While many long-term sequelae of EMS are reported in the literature, there are no reports of the development of dystrophic calcification in these patients. The calcinosis cutis in this patient with EMS may represent a new manifestation of EMS that has not been documented to date. If more patients with EMS develop calcinosis cutis, it will present a therapeutic challenge to the physicians managing these patients.


 

Next Article: